Drug That Can Counteract Heroin Overdose In Seconds

This is an archived article and the information in the article may be outdated. Please look at the time stamp on the story to see when it was last updated.

ST. CHARLES, MO (KPLR)-- Two people were found dead in a rural St. Charles County early Friday morning.  Sheriff’s deputies suspect a double heroin overdose.  Evidence of drug usage was found nearby the bodies of 38 year old Gary Gibbons and his ex-girlfriend 40 year old Tabitha Miller.  Miller’s female roommate discovered the victims.

Christina Gibbons is Gary Gibbons’ sister, “He will be missed and we did love him and when he was good he was really good.”

She said her brother had problems but he was not a heroin addict, that he got in with the wrong crowd.  Christina Gibbons added, “You don’t chose the best people the best places you’re not always at the right place at the right time not saying that he always had the best choice or ever made the best choice but it happens.”

She had a warning for everyone about heroin, “You shouldn’t do one time if you do it once it’s like playing Russian roulette you may as well do it once time and that may be it. One time or if you’re an addict or anything it’s impactful to everyone around you it’s a selfish thing to do its never worth that high or that anything you get from it.”

Deputies said the roommate who found the couple was very cooperative and she is not being charged with any wrong doing.  They don’t think she had anything to do with what transpired.  The investigation continues as detectives wait for autopsy results.

Paramedics with the St. Charles City Fire Department use a drug called Narcan to counteract a drug overdose.  One dose can counteract the symptoms in only seconds.  These days they are using the drug more often on patients and they are using higher doses because the heroin being sold is so strong.